MAUDE Adverse Event Report: BIOMET MICROFIXATION TMJ SYSTEM LEFT NARROW MANDIBULAR COMPONENT; JOINT, TEMPOROMANDIBULAR, IMPLANT

BIOMET MICROFIXATION TMJ SYSTEM LEFT NARROW MANDIBULAR COMPONENT; JOINT, TEMPOROMANDIBULAR, IMPLANT
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Necrosis (1971); Nerve Damage (1979); Numbness (2415)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet complaint: (b)(4).The device will not be returned to zimmer biomet for investigation because it remains implanted.The investigation is in process.Once the investigation is completed, a follow-up mdr report will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001032347-2019-00371, 0001032347-2019-00373, 0001032347-2019-00374; 0001032347-2019-00375, 0001032347-2019-00376, 0001032347-2019-00377.Concomitant medical products: tmj system right narrow mandibular component, cat# 01-6545, lot# 710730a; tmj system left narrow mandibular component, cat# 01-6546, lot# 541380d; tmj system right fossa component small, cat# 24-6562, lot# 721350a; tmj system left fossa component small, cat# 24-6563, lot# 721500a; "2.4mm" system high torque (ht) cross-drive screw, cat# 91-2708, lot# unk; "2.4mm" system high torque (ht) cross-drive screw, cat# 91-2710, lot# unk; tmj system cross drive fossa screw, cat# 99-6579, lot# unk.
 
Event or Problem Description
It was reported that the patient underwent surgery to reposition temporomandibular implants due to necrosis and being too close to the ear canal.Implants remain implanted.The patient experienced numbness on the right bottom of their jaw and loss of facial expression that has not resolved following the repositioning of the implants.No additional patient consequences were reported.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The complaint was opened because taylor billard, tmj tracking coordinator reports revision due to necrosis.Because a revision surgery occurred, the complaint is confirmed.No product was returned, therefore no functional tests or inspections could be performed.No x-rays, scans, pictures, or physician's reports were provided.It was reported that "the surgeon had to redo her right side due to necrosis and that it was the surgeon's fault and not our fault." there was no alleged malfunction of the devices.The non-conformance database was reviewed for the mandible and fossa components.Nc8172 was opened to evaluate the seals created by the atlas vac sealer, however, it was determined that the seals were of adequate strength and integrity.There are no indications of manufacturing defects.This was the only complaint for these lots for the mandible and fossa components.The most likely underlying cause could not be determined from the information provided.It is possible that there was a patient condition that led to the issue.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
TMJ SYSTEM LEFT NARROW MANDIBULAR COMPONENT
Common Device Name
JOINT, TEMPOROMANDIBULAR, IMPLANT
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key8867844
Report Number0001032347-2019-00372
Device Sequence Number10893939
Product Code LZD
UDI-Device Identifier00841036011871
UDI-Public00841036011871
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P020016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number01-6546
Device Lot Number541380D
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/08/2019
Supplement Date Received by Manufacturer10/07/2019
Initial Report FDA Received Date08/06/2019
Supplement Report FDA Received Date10/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;